MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI HANDHELD CAPNOCHECK II, PATIENT CAPNOGRAPHY MONITOR; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI HANDHELD CAPNOCHECK II, PATIENT CAPNOGRAPHY MONITOR; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 8400
Medical Device Problem Codes Crack (1135); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: one device was returned for investigation.Visual inspection found the case window was cracked.On closer inspection, it was noticed that the case window has sustained damage consistent with being subjected to impact force.However, could not verify the inaccuracy issue.The co2 and spo2 functions are operating within factory specifications.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.Replaced damaged case window.Replaced keypad as part of the window replacement.Replaced naphion tubing as a preventative measure.
 
Event or Problem Description
It was reported that the device screen was cracked and readings were inaccurate.It is unknown if there was physical damage.Patient involvement is unknown.No harm has been reported.

Brand Name
BCI HANDHELD CAPNOCHECK II, PATIENT CAPNOGRAPHY MONITOR
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19313589
Report Number3012307300-2024-03685
Device Sequence Number16913209
Product Code CCK
UDI-Device Identifier10610586036354
UDI-Public(01)10610586036354(11)140506
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown